MAUDE Adverse Event Report: COVIDIEN LLC PALINDROME; CATHETER, HEMODIALYSIS, IMPLANTED

COVIDIEN LLC PALINDROME; CATHETER, HEMODIALYSIS, IMPLANTED
Model Number 8888145015P
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/12/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
 
Event or Problem Description
According to the reporter, the patient underwent long-term chronic catheter placement for renal dialysis in the endocrine and nephrology department on (b)(6) 2025, followed by routine hemodialysis postoperatively.On the day of the event, bleeding was observed at the junction between the dialysis catheter and the long-term catheter interface during dialysis.Investigation suggested that the mismatch in material compatibility between the long-term catheter and the hemodialysis circuit components led to damage at the catheter connection.After replacing the long-term catheter connector, bleeding did not recur.Additionally, an arteriovenous fistula was created to ensure vascular access for ongoing dialysis.The catheter was not repaired.There was a leak and crack at the venous(blue) adapter.Tego was not utilized.Nothing unusual observe on the device prior to use.Flushing was done with normal result.Besides the reported issue, there were no any other visible defects/damages found on the product at the time of the event.The insertion site was not treated prior to product placement.No excessive force use on the device.As a remedial action and intervention, the connector was replaced and the procedure was able to complete.The cleaning agent(s) are allowed to dry thoroughly prior to applying ointment(s) to the area.There was no blood loss, and blood transfusion was not required.There was no reported patient injury.
 
Additional Manufacturer Narrative
Additional information: g3 correction: b5.Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
 
Event or Problem Description
According to the reporter, the patient underwent long-term chronic catheter placement for renal dialysis in the endocrine and nephrology department on (b)(6) 2025, followed by routine hemodialysis postoperatively.On the day of the event, bleeding was observed at the junction between the dialysis catheter and the long-term catheter interface during dialysis.Investigation suggested that the mismatch in material compatibility between the long-term catheter and the hemodialysis circuit components led to damage at the catheter connection.After replacing the long-term catheter connector, bleeding did not recur.Additionally, an arteriovenous fistula was created to ensure vascular access for ongoing dialysis.The catheter was not repaired.There was a leak and crack at the venous(blue) adapter.Tego was not utilized.Nothing unusual was observed on the device prior to use.Flushing was done with normal results.Besides the reported issue, there were no other visible defects/damages found on the product at the time of the event.The insertion site was not treated prior to product placement.No excessive force was used on the device.As a remedial action and intervention, the connector was replaced, and the procedure was able to be completed.The cleaning agent(s) are allowed to dry thoroughly prior to applying ointment(s) to the area.There was no blood loss, and blood transfusion was not required.There was no reported patient injury.
 
Event or Problem Description
According to the reporter, the patient underwent long-term chronic catheter placement for renal dialysis in the endocrine and nephrology department on february 5, 2025, followed by routine hemodialysis postoperatively.On the day of the event, bleeding was observed at the junction between the dialysis catheter and the long-term catheter interface during dialysis.Investigation suggested that the mismatch in material compatibility between the long-term catheter and the hemodialysis circuit components led to damage at the catheter connection.The catheter was not repaired.There was a leak and crack at the venous (blue) adapter.Tego was not utilized.Nothing unusual was observed on the device prior to use.Flushing was done with normal results.Besides the reported issue, there were no other visible defects/damages found on the product at the time of the event.The insertion site was not treated prior to product placement.No excessive force was used on the device.The cleaning agent(s) were allowed to dry thoroughly prior to applying ointment(s) to the area.After replacing the long-term catheter connector, bleeding did not recur.Additionally, an arteriovenous fistula was created to ensure vascular access for ongoing dialysis.There was no blood loss, and blood transfusion was not required.As a remedial action and intervention, the connector was replaced, and the procedure was able to be completed.There was no reported patient injury.
 
Additional Manufacturer Narrative
Additional information: g3 correction: b5 medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
 
Additional Manufacturer Narrative
Additional information: g3.Correction: b5.Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
 
Event or Problem Description
According to the reporter, the patient underwent long-term chronic catheter placement for renal dialysis in the endocrine and nephrology department on (b)(6) 2025, followed by routine hemodialysis postoperatively.On the day of the event, bleeding was observed at the junction between the dialysis catheter and the long-term catheter interface during dialysis.There was a leak and crack at the venous (blue) adapter.Investigation suggested that the mismatch in material compatibility between the long-term catheter and the hemodialysis circuit components led to damage at the catheter connection.Tego was not utilized.Nothing unusual was observed on the device prior to use.Flushing was done with normal results.Besides the reported issue, there were no other visible defects/damages found on the product at the time of the event.The insertion site was not treated prior to product placement.No excessive force was used on the device.The cleaning agent(s) were allowed to dry thoroughly prior to applying ointment(s) to the area.The catheter was not repaired.As a remedial action and intervention, the connector was replaced, and the procedure was able to be completed.After replacing the long-term catheter connector, bleeding did not recur.Additionally, an arteriovenous fistula was created to ens ure vascular access for ongoing dialysis.There was no blood loss, and blood transfusion was not required.There was no reported patient injury.

Brand Name
PALINDROME
Common Device Name
CATHETER, HEMODIALYSIS, IMPLANTED
Manufacturer (Section D)
COVIDIEN LLC
15 hampshire st
mansfield MA 02048
Manufacturer (Section G)
COVIDIEN LLC
15 hampshire st
mansfield MA 02048
Manufacturer Contact
justin ellis
8200 coral sea st ne
mounds view, MN 55112
7635265677
MDR Report Key22214214
Report Number1282497-2025-00408
Device Sequence Number18182171
Product Code MSD
UDI-Device Identifier10884521157989
UDI-Public10884521157989
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K123196
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2025
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative,Distributor
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup,Followup
Report Date (Section B) 07/02/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number8888145015P
Device Catalogue Number8888145015P
Device Lot Number2329000418
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/12/2025
Supplement Date Received by Manufacturer06/17/2025
06/25/2025
07/01/2025
Initial Report FDA Received Date06/16/2025
Supplement Report FDA Received Date06/17/2025
06/25/2025
07/02/2025
Date Device Manufactured10/29/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age56 YR
Patient SexUnknown